Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 27, NWS Lake Charles, LA

January 21, 2016Avoyelles Parish, Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 21, 2016, 3:31 PM CST for Avoyelles Parish, Rapides Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2016, 3:31 PM CST (21:31 UTC)
Expired
Jan 21, 2016, 4:15 PM CST
In force
44 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Avoyelles Parish, LA, Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 84 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 11:48 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1051 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

562 
WUUS54 KLCH 212131
SVRLCH
LAC009-079-212215-
/O.NEW.KLCH.SV.W.0027.160121T2131Z-160121T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CST THU JAN 21 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  CENTRAL AVOYELLES PARISH IN CENTRAL LOUISIANA...

* UNTIL 415 PM CST

* AT 331 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CENTERPOINT TO NEAR ECHO TO GLENMORA...MOVING
  NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARKSVILLE...GLENMORA...CHENEYVILLE...BORDELONVILLE...EFFIE...
  MANSURA...LECOMPTE...HESSMER...RUBY...DEVILLE...POLAND...ECHO...
  BROUILLETTE...LAKE OPHELIA NATIONAL WILDLIFE REFUGE...
  CENTERPOINT...WOODWORTH...FOREST HILL AND MCNARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
LOUISIANA.

LAT...LON 3133 9208 3134 9203 3132 9200 3128 9202
      3127 9199 3122 9199 3125 9196 3122 9194
      3123 9192 3127 9195 3130 9191 3118 9168
      3113 9173 3099 9216 3097 9234 3100 9239
      3096 9245 3094 9268 3115 9251 3138 9210
TIME...MOT...LOC 2131Z 244DEG 30KT 3123 9222 3108 9224 3097 9260 

HAIL...1.00IN
WIND...60MPH
 
$$

TINGLER
1 follow-up statement
439 
WWUS54 KLCH 212149
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
349 PM CST THU JAN 21 2016

LAC079-212159-
/O.CAN.KLCH.SV.W.0027.000000T0000Z-160121T2215Z/
RAPIDES LA-
349 PM CST THU JAN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RAPIDES PARISH IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
LOUISIANA.

LAT...LON 3132 9200 3128 9202 3127 9199 3122 9199
      3125 9196 3122 9194 3123 9192 3127 9195
      3130 9191 3118 9168 3113 9173 3101 9211
      3104 9220 3120 9221 3126 9211 3130 9205
TIME...MOT...LOC 2149Z 254DEG 42KT 3130 9192 3116 9182 3107 9200 

$$

LAC009-212215-
/O.CON.KLCH.SV.W.0027.000000T0000Z-160121T2215Z/
AVOYELLES LA-
349 PM CST THU JAN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR CENTRAL AVOYELLES PARISH...

AT 349 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAKE OPHELIA NATIONAL WILDLIFE REFUGE TO 6 MILES
NORTH OF BIG BEND TO NEAR MOREAUVILLE...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARKSVILLE...BORDELONVILLE...EFFIE...MANSURA...HESSMER...BROUILLETTE
AND LAKE OPHELIA NATIONAL WILDLIFE REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
LOUISIANA.

LAT...LON 3132 9200 3128 9202 3127 9199 3122 9199
      3125 9196 3122 9194 3123 9192 3127 9195
      3130 9191 3118 9168 3113 9173 3101 9211
      3104 9220 3120 9221 3126 9211 3130 9205
TIME...MOT...LOC 2149Z 254DEG 42KT 3130 9192 3116 9182 3107 9200 

HAIL...1.00IN
WIND...60MPH
 
$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 11:58 AM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 21, 11:58 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1158 AM CST THU JAN 21 2016

.UPDATE...
GRIDS/ZONES UPDATED FOR TORNADO WATCH #5 VALID TIL 01Z/19CST.

25

&&

.PREV DISCUSSION... /ISSUED 1141 AM CST THU JAN 21 2016/

DISCUSSION...
21/18Z TAF ISSUANCE.

AVIATION...
WARM FRONT CONTINUES TO LIFT NORTH ACRS THE AREA WITH VFR
CONDITIONS AT SRN TAF SITES WHILE FOG WITH LIFR VSBYS/CIGS
PERSISTS AT AEX. EXPECT IMPROVING CIGS/VSBYS ACRS CNTL LA AS THE
FRONT MOVES FURTHER NORTH DURING THE AFTN. MEANWHILE...ISLTD
SHRA/TSRA ARE DEVELOPING ACRS LA WITH MORE SCTD ACTIVITY ACRS SE
TX IN ADVANCE OF A STRONG UPR LOW AND SFC COLD FRONT MOVING INTO
THE REGION. CONVECTIVE COVG WILL INCREASE DURING THE AFTN WITH A
BAND OF STORMS...SOME STRONG...APPROACHING BPT AROUND 21Z THEN
MOVING EAST ACRS THE AREA AND EXITING LFT/ARA AROUND 03Z THIS
EVENING. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING AS WELL AS STRONG WIND GUSTS AND HAIL...IN
ADDITION TO REDUCING CIGS/VSBYS TO IFR. WINDS WILL SHIFT WEST THEN
NW IN THE WAKE OF THE COLD FRONT LATE THIS AFTN AND EVENING...WITH
SUSTAINED WINDS AROUND 20 KT AND GUSTS TO 30 KT EXPECTED THROUGH
EARLY FRI. MVFR CIGS WILL GRADUALLY IMPROVE FRI MORNING. 24

PREV DISCUSSION... /ISSUED 1100 AM CST THU JAN 21 2016/

DISCUSSION...
UPDATED POPS FOR THE REMAINDER OF THE DAY BASED ON LATEST RADAR
TRENDS...OTHERWISE NO CHANGES TO INHERITED GRIDS/ZONES AS
SHOWERS/STORMS WILL BECOME WIDESPREAD AS A STRONG SHORTWAVE ALOFT
AND ASSOCIATED SFC LOW/STRONG COLD FRONT APPROACH. REGIONAL 12Z
SOUNDINGS STILL SUPPORT INCLUDED SEVERE WORDING INTO THE EVENING
HOURS.

25

PREV DISCUSSION... /ISSUED 621 AM CST THU JAN 21 2016/

UPDATE...HAVE ISSUED A DENSE FOG ADVISORY FOR PORTIONS OF
ACADIANA. UPDATED FORECAST IS OUT.

PREV DISCUSSION... /ISSUED 329 AM CST THU JAN 21 2016/

DISCUSSION...ISOLATED SHOWERS NOW DOTTING THE AREA EARLY THIS
MORNING WITH AN INCREASINGLY ACTIVE WEATHER DAY ANTICIPATED.
SURFACE LOW PRESSURE OVER CENTRAL TEXAS IS NOW IN THE PROCESS OF
INTENSIFYING WITH THE APPROACH OF A DEEPENING AND INCREASINGLY
SHARP MID/UPPER LEVEL TROF INTO THE TEXAS PANHANDLE. EASTWARD
ADVANCING FEATURES WILL BRING RISING RAIN CHANCES THROUGH THE DAY
WITH MODELS CONSISTENT IN MOVING THE SURFACE LOW ACROSS NORTHERN
LOUISIANA DURING THE AFTERNOON AND EARLY EVENING HOURS WITH AN
ASSOCIATED COLD FRONT ADVANCING ACROSS THE FORECAST AREA.

CARRYING LIKELY TO CATEGORICAL POPS FOR SHOWERS AND THUNDERSTORMS.
WITH A RAPID PROGRESSIVE OF SYSTEM...EXTENSIVE RAINS ARE NOT
EXPECTED WITH AREAL AMOUNTS GENERALLY UNDER 1 INCH. AS IS ALWAYS
THE CASE THOUGH...STRONGER STORMS COULD PRODUCE SOME BRIEF
LOCALLY HEAVY RAINFALL.

MAIN CONCERN IS FOR A SEVERE THREAT EVOLVING THROUGH THE DAY. THE
STORM PREDICTION CENTER HAS NOW ENCOMPASSED THE FORECAST AREA
WITHIN A SLIGHT RISK OF SEVERE...WITH A MORE CONCERNING ENHANCED
RISK FOR MUCH OF SOUTH AND CENTRAL LOUISIANA. ALL INGREDIENTS
COMING TOGETHER INCLUDING MODERATE INSTABILITY WITH CAPES MAXING
OUT FROM 1500-2000 J/KG. 0-6 KM BULK SHEAR FROM 50 TO 70 KNOTS.
1-3 KM HELICITY VALUES FROM 200-300. ROTATING STORMS EXPECTED.
HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE IN PLAY.

RAINS END OVERNIGHT WITH SYSTEM EXITING EAST. HIGH PRESSURE WILL
THEN BUILD INTO THE REGION YIELDING A DRY WEATHER PATTERN THROUGH
THE WEEKEND. A STRONG NORTHERLY FLOW THROUGH THE COLUMN WILL
BRING ANOTHER ROUND OF TEMPERATURES WELL BELOW THE NORM WITH LOWS
REACHING OR NEAR FREEZING FOR ALL BUT THE IMMEDIATE COAST SATURDAY
MORNING AS 1030 MB HIGH DROPS DOWN INTO THE MIDWEST. DAYTIME HIGHS
RISE ONLY INTO THE LOW 50S. TEMPS LOOK TO BE JUST SLIGHTLY SUNDAY.
WARMER WEATHER RETURNS BRIEFLY MONDAY...ALONG WITH A RETURNING
CHANCE OF RAINS AHEAD OF OUR NEXT FRONTAL PASSAGE.

MARINE...LOW PRESSURE INTENSIFYING OVER CENTRAL TEXAS WILL
ADVANCE EAST ACROSS NORTHERN LOUISIANA TODAY AND INTO THE LOWER
MISSISSIPPI VALLEY OVERNIGHT. THIS FEATURE WILL BE ACCOMPANIED BY
A STRONG COLD FRONT MOVING ACROSS THE NORTHWEST GULF LATE THIS
AFTERNOON AND EVENING. A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT AS WELL AS
INCREASINGLY STRONG SOUTH WINDS BECOMING WEST PRIOR TO ITS
PASSAGE. RAINS WILL END WITH PASSAGE OF THE BOUNDARY BUT EXTREMELY
STRONG AND GUSTY NORTHWEST WINDS WILL SET UP FOR AN EXTENDED
PERIOD OVER THE NORTHERN GULF. A SMALL CRAFT ADVISORY IS IN EFFECT
NEAR SHORE. A GALE WARNING IS IN EFFECT FOR THE OUTER WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  68  40  46  30 /  80  70  20  10
LCH  70  42  50  33 /  80  40  10   0
LFT  71  44  50  32 /  80  70  10   0
BPT  71  40  51  33 /  80  30  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ470-472-
     475.

     SMALL CRAFT ADVISORY FROM 6 PM FRIDAY TO 6 AM CST SATURDAY FOR
     GMZ470-472-475.

     GALE WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY FOR
     GMZ470-472-475.

     LOW WATER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY
     FOR GMZ430-432-435.

     SMALL CRAFT EXERCISE CAUTION FROM 6 PM CST THIS EVENING THROUGH
     LATE FRIDAY NIGHT FOR GMZ430-432-435.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY
     FOR GMZ450-452-455.

     SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR
     GMZ450-452-455.

&&
Hazardous weather outlook, Jan 21, 4:13 AM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 AM CST THU JAN 21 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
221015-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
413 AM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

MAIN CONCERN IS FOR A SEVERE THREAT EVOLVING THROUGH THE DAY. THE
STORM PREDICTION CENTER HAS NOW ENCOMPASSED THE FORECAST AREA
WITHIN A SLIGHT RISK OF SEVERE...WITH A MORE CONCERNING ENHANCED
RISK FOR MUCH OF SOUTH AND CENTRAL LOUISIANA. ALL INGREDIENTS
COMING TOGETHER INCLUDING MODERATE INSTABILITY WITH CAPES MAXING
OUT FROM 1500-2000 J/KG. 0-6 KM BULK SHEAR FROM 50 TO 70 KNOTS.
1-3 KM HELICITY VALUES FROM 200-300. ROTATING STORMS EXPECTED.
HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE IN PLAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

GMZ430-432-435-450-452-455-470-472-475-221015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
413 AM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE INTENSIFYING OVER CENTRAL TEXAS WILL
ADVANCE EAST ACROSS NORTHERN LOUISIANA TODAY AND INTO THE LOWER
MISSISSIPPI VALLEY OVERNIGHT. THIS FEATURE WILL BE ACCOMPANIED BY
A STRONG COLD FRONT MOVING ACROSS THE NORTHWEST GULF LATE THIS
AFTERNOON AND EVENING. A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT AS WELL AS
INCREASINGLY STRONG SOUTH WINDS BECOMING WEST PRIOR TO ITS
PASSAGE. RAINS WILL END WITH PASSAGE OF THE BOUNDARY BUT EXTREMELY
STRONG AND GUSTY NORTHWEST WINDS WILL SET UP FOR AN EXTENDED
PERIOD OVER THE NORTHERN GULF. A SMALL CRAFT ADVISORY IS IN EFFECT
NEAR SHORE. A GALE WARNING IS IN EFFECT FOR THE OUTER WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS AND ELEVATED SEAS ARE EXPECTED TO CONTINUE FRIDAY
AND FRIDAY NIGHT BEFORE FINALLY SUBSIDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.

In the hours before

Special weather statement, Jan 21, 2:04 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
204 PM CST THU JAN 21 2016

LAZ029-212030-
AVOYELLES LA-
204 PM CST THU JAN 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AVOYELLES PARISH
UNTIL 230 PM CST...

AT 204 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SIMMESPORT...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SIMMESPORT...BIG BEND AND HAMBURG.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
LOUISIANA.

LAT...LON 3120 9173 3120 9169 3119 9168 3117 9168
      3116 9170 3114 9172 3110 9170 3109 9172
      3107 9171 3105 9172 3099 9178 3098 9180
      3093 9180 3091 9183 3104 9196 3122 9178
      3122 9176
TIME...MOT...LOC 2004Z 229DEG 34KT 3103 9183

TINGLER
Special weather statement, Jan 21, 2:24 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
224 PM CST THU JAN 21 2016

LAZ030-041-TXZ262-212100-
BEAUREGARD LA-CALCASIEU LA-SOUTHERN NEWTON TX-
224 PM CST THU JAN 21 2016

...SPECIAL WEATHER STATEMENT...

AT 223 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FIELDS...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAGLEY...FIELDS...DE QUINCY...DEQUINCY AND ORETTA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHWESTERN
LOUISIANA AND SOUTHEASTERN TEXAS.

LAT...LON 3066 9330 3041 9318 3037 9368 3052 9371
TIME...MOT...LOC 2023Z 253DEG 28KT 3046 9359

24
Special weather statement, Jan 21, 2:27 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
227 PM CST THU JAN 21 2016

LAZ041-073-TXZ215-216-212100-
WEST CAMERON LA-CALCASIEU LA-JEFFERSON TX-ORANGE TX-
227 PM CST THU JAN 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND
SOUTHWESTERN CALCASIEU PARISHES...EASTERN ORANGE AND EAST CENTRAL
JEFFERSON COUNTIES UNTIL 300 PM CST...

AT 227 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FOREST HEIGHTS TO NEAR
LA BELLE...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PORT ARTHUR...ORANGE...NEDERLAND...GROVES...PORT NECHES...BRIDGE
CITY...WEST ORANGE...VINTON...SABINE NATIONAL WILDLIFE...CENTRAL
GARDENS...ORANGEFIELD...PORT ACRES...BUHLER...EDGERLY AND SOUTHEAST
TEXAS REGIONAL AIRPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHWESTERN
LOUISIANA AND SOUTHEASTERN TEXAS.

LAT...LON 2973 9425 3022 9385 3024 9371 3037 9334
      2990 9358 2985 9379 2986 9379 2991 9377
      2997 9376 3000 9379 2998 9383 2999 9386
      2998 9385 2993 9386 2986 9393 2984 9392
      2984 9395 2981 9393
TIME...MOT...LOC 2027Z 246DEG 35KT 3021 9370 2981 9412

24
Local storm report, Jan 21, 2:58 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
258 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             MARKSVILLE              31.13N 92.06W
01/21/2016  E1.00 INCH       AVOYELLES          LA   LAW ENFORCEMENT

            REPORT FROM SHERIFFS OFFICE.

&&

MOGGED
Local storm report, Jan 21, 3:04 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
304 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             DE RIDDER               30.85N 93.29W
01/21/2016  E1.00 INCH       BEAUREGARD         LA   LAW ENFORCEMENT

            REPORT FROM SHERIFFS OFFICE.

&&

MOGGED
Local storm report, Jan 21, 3:08 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
308 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             1 S DE RIDDER           30.83N 93.29W
01/21/2016  M2.00 INCH       BEAUREGARD         LA   PUBLIC

            PUBLIC SENT IN PHOTO OF HAIL SOUTH OF DERIDDER WITH RULER
            FOR MEASUREMENT. TIME ESTIMATED BY RADAR

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 9:19 PM CSTSmall Craft AdvisoryLCH60 hr
Jan 21, 3:40 AM CSTGale WarningLCH48 hr
Jan 21, 3:40 AM CSTSmall Craft AdvisoryLCH53 hr
Jan 21, 4:28 AM CSTSpecial Weather StatementLCHBeauregard, Vernon62 min
Jan 21, 4:56 AM CSTSevere Thunderstorm WarningLCHVernon49 min
Jan 21, 5:11 AM CSTTornado WarningLCHRapides, Vernon21 min
Jan 21, 5:32 AM CSTLow Water AdvisoryLCH34 hr
Jan 21, 5:43 AM CSTSpecial Weather StatementLCHGrant62 min
Jan 21, 6:07 AM CSTSpecial Weather StatementLCHAvoyelles53 min
Jan 21, 6:12 AM CSTDense Fog AdvisoryLCHLafayette, Saint Martin3 hr
Jan 21, 12:29 PM CSTSpecial Weather StatementLCHJefferson Davis46 min
Jan 21, 12:43 PM CSTTornado WarningLCHBeauregard38 min
Jan 21, 12:49 PM CSTSpecial Weather StatementLCHVernon41 min
Jan 21, 1:05 PM CSTSevere Thunderstorm WarningLCHVernon40 min
Jan 21, 1:19 PM CSTSevere Thunderstorm WarningLCHBeauregard41 min
Jan 21, 1:48 PM CSTSpecial Weather StatementLCHRapides, Vernon57 min
Jan 21, 1:55 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon50 min
Jan 21, 2:01 PM CSTSpecial Weather StatementLCHVernon14 min
Jan 21, 2:04 PM CSTSpecial Weather StatementLCHAvoyelles26 min
Jan 21, 2:08 PM CSTSevere Thunderstorm WarningLCHAvoyelles37 min
Jan 21, 2:18 PM CSTTornado WarningLCHAvoyelles27 min
Jan 21, 2:24 PM CSTSpecial Weather StatementLCHBeauregard36 min
Jan 21, 2:33 PM CSTSpecial Marine WarningLCH42 min
Jan 21, 2:41 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides, Vernon49 min
Jan 21, 2:49 PM CSTSevere Thunderstorm WarningLCHAvoyelles26 min
Jan 21, 3:06 PM CSTWind AdvisoryLCHAllen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more26 hr
Jan 21, 4:40 PM CSTSpecial Weather StatementLCHLafayette50 min
Jan 21, 4:58 PM CSTSpecial Marine WarningLCH32 min
Jan 21, 5:11 PM CSTSpecial Marine WarningLCH34 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.